MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X30CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X30CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55130
Medical Device Problem Codes Device Alarm System (1012); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis: the ultrasonic core (usc) was observed to be broken approximately 84cm from the luer barb, at the start of the treatment zone.Additionally, the treatment zone was severely kinked.Due to the damage to the usc, functional testing was unable to be performed.The reported error messages were unable to be confirmed; however, it was likely that the error messages were caused by the broken usc.
 
Event or Problem Description
Reportable based on device analysis completed on 17oct2023.An ekosonic endovascular device, 106x30cm was selected for use in a bilateral ekos procedure.After approximately 90 minutes of ekos therapy, there were multiple error messages observed on the control unit.Troubleshooting was unable to resolve the issue.The ekos device was ran as a standard infusion catheter without the use of ultrasound to complete the procedure.There were no reported patient complications.However, device analysis revealed the ultrasonic core (usc) was fractured.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X30CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18075173
Report Number2124215-2023-62086
Device Sequence Number7615707
Product Code KRA
UDI-Device Identifier00858593006165
UDI-Public00858593006165
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2025
Device Model Number500-55130
Device Catalogue Number500-55130
Device Lot Number8035099912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown